Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 10, 2021Macon County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 10, 2021, 6:45 PM CDT for Macon County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 6:45 PM CDT (23:45 UTC)
Expired
Jul 10, 2021, 7:00 PM CDT
In force
15 min
Issued by
NWS Nashville, TN

County Macon County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS84 KOHX 102345
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
645 PM CDT Sat Jul 10 2021
 
TNZ009-110000-
Macon TN-
645 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 700 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette and Red Boiling Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3662 8579 3642 8583 3642 8595 3644 8609
      3664 8618
TIME...MOT...LOC 2344Z 250DEG 49KT 3658 8606 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:35 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 10, 1:35 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
135 PM CDT Sat Jul 10 2021

.DISCUSSION...

A weak surface low is currently situated over northern Missouri
with an east-west oriented boundary to our immediate north and a
weak upper trough moving along the boundary. Also, the flow at
500 mb is quite diffluent, so we in Middle Tennessee will
experience plenty of lift this evening and overnight as the upper
trough amplifies to our west. The morning sounding from OHX,
modified for the forecast max temp, gives an LI of -9 and a CAPE
of more than 2,800 J/kg. So there is plenty of instability already
in place. At this time, the HRRR brings an organized line of
convection into the northwest corner of Middle Tennessee around
02Z, which is earlier than previous model runs, so it could be an
active evening across the mid state. The active weather will
continue on Sunday as a pre-frontal trough pushes through the
area, and additional storms are likely on Monday and Tuesday
before the upper trough finally passes over and allows for some
drier air and lower POP's. Temperatures through the period will
remain at or slightly below seasonal norms given the persistent
rain chances and abundant cloud cover. QPF totals for the next 7
days range from about 1.5" across parts of the Cumberland Plateau
to more than 3" over southwest portions of Middle Tennessee.

&&

.AVIATION...
18Z TAF DISCUSSION.

Predominantly VFR expected over the next 24 hours outside of
SHRA/VCTS that will impact terminals mainly overnight between
06Z-11Z. MVFR ceilings and visibilities will be possible in that
time frame as well before improvements to VFR are expected after
15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  86  71  84  70 /  50  80  80  90  50
Clarksville    71  84  70  82  69 /  70  80  70  80  40
Crossville     68  81  67  79  66 /  40  70  70  90  50
Columbia       71  85  70  82  68 /  50  80  90  90  60
Lawrenceburg   72  85  69  82  68 /  40  80  90  90  60
Waverly        70  83  69  81  69 /  70  80  80  80  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Hurley
Hazardous weather outlook, Jul 10, 5:27 AM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
527 AM CDT Sat Jul 10 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
527 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Some strong to isolated severe storms will be possible this afternoon
and again late tonight. Strong winds and heavy rain will be the main
threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 10, 4:29 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
429 PM CDT Sat Jul 10 2021

TNZ058-093>095-102215-
Lawrence TN-Wayne TN-Lewis TN-Giles TN-
429 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...SOUTHEASTERN
WAYNE...LAWRENCE AND SOUTHWESTERN GILES COUNTIES UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Collinwood, or 13 miles southeast of Waynesboro, moving
east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Loretto, Summertown, St. Joseph, Ethridge, Henryville,
Leoma, Westpoint and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3501 8771 3545 8759 3545 8729 3544 8729
      3543 8723 3544 8722 3500 8719
TIME...MOT...LOC 2128Z 250DEG 28KT 3518 8759

07
Special weather statement, Jul 10, 6:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT Sat Jul 10 2021

TNZ009-110000-
Macon TN-
645 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 700 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette and Red Boiling Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3662 8579 3642 8583 3642 8595 3644 8609
      3664 8618
TIME...MOT...LOC 2344Z 250DEG 49KT 3658 8606

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:19 AM CDTSpecial Weather StatementOHXMontgomery, Stewart56 min
Jul 10, 4:29 PM CDTSpecial Weather StatementOHXLawrence46 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.